MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00555870
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Anemia (1706); Death (1802); Perforation (2001); Peritonitis (2252)
Date of Event 09/20/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 10, 2019 that a wallflex duodenal soft uncovered stent was implanted in the duodenum to treat a stenosis due to pancreatic cancer during a stent placement procedure performed on (b)(6) 2018.According to the complainant, on (b)(6) 2018, the stent was successfully implanted; the proximal side of the stent was in the stomach and the distal end did not reach the papilla.A computed tomography (ct) scan was performed and showed the entire stenosis was covered, and no problem was observed.According to the complainant, the patient could eat a 5 minute meal porridge several days after stent placement.However, it was reported that ascites puncture was necessary to perform every day.On (b)(6) 2018, anemia developed and the patient received blood transfusion.On (b)(6) 2018, patient's hemoglobin count improved and the anemia stopped.On (b)(6) 2018, patient's hemoglobin count decreased and the anemia redeveloped.Symptoms of abdominal pain were also noticed but observation using an endoscope could not be performed due to the patient condition.On (b)(6) 2018, the patient passed away.On january 10, 2019 , an autopsy report was reported and it was found that the stomach was perforated with the proximal stump of the duodenal stent, and the contents inside the stomach leaked into the abdominal cavity.The cause of death was shock due to peritonitis.Per the physician, the patient's condition was not really good, and even if the duodenal stent was not inserted, there will still be a high possibility that the patient will die.

Brand Name
WALLFLEX DUODENAL SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8300809
Report Number3005099803-2019-00452
Device Sequence Number1064186
Product Code MUM
UDI-Device Identifier08714729902508
UDI-Public08714729902508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
SIMILAR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555870
Device Catalogue Number5587
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age40 YR